MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFB73, 12X100 KII SH BLD ADVFIX 6/BX; GCJ
Model Number CFB73
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 08/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No product is being returned for evaluation but the lot # is provided.A follow-up report will be provided upon completion of investigation.
 
Event or Problem Description
Procedure performed: laparoscopic appendectomy.Event description: translation: "on friday, (b)(6), a (b)(6) years old patient was admitted for a laparoscopic appendectomy procedure.It was supplied a kit of trocar composed by 1 trocar of 12mm and 2 trocars of 5mm.On the first port, the physician proceeds to insert the 12mm trocar using a hasson technique, without the peritoneum, at the moment when the obturator was removed the sleeve started to filled with blood, after that, they insufflate and put the 5mm trocars on 2 ports.They noticed a massive bleeding, aspirate the blood without decreasing volume; therefore, they decided to proceed turning into an open surgery.Injuries provoked were damage on cava and mesentery." type of intervention: unk.Patient status: translation: "stable, intermediate therapy".
 
Additional Manufacturer Narrative
The event unit was not returned to applied medical for evaluation.As the event unit was not returned, testing was unable to be performed and the complainant's experience could not be replicated or confirmed.Based on the description of the event, the complainant did not allege any product malfunction.The likely root cause of the reported event is use error.The instruction for use states, "to minimize the risks associated with access port placement, ensure an adequate level of insufflation prior to port placement [and] obturator tip is pointing away from major vessels, organs and other anatomic structures[.]" applied medical has reviewed the details surrounding the event and related products.At this time, applied medical is unable to determine the exact cause of the injury or confirm that a product malfunction occurred.Applied medical will monitor is vigilance systems for any developing trends.

Brand Name
CFB73, 12X100 KII SH BLD ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6845652
Report Number2027111-2017-01994
Device Sequence Number1522840
Product Code GCJ
UDI-Device Identifier00607915117634
UDI-Public(01)00607915117634(17)200221(30)01(10)1290028
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
K083638
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date02/21/2020
Device Model NumberCFB73
Device Catalogue Number101245901
Device Lot Number1290028
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2017
Supplement Date Received by Manufacturer08/22/2017
Initial Report FDA Received Date09/06/2017
Supplement Report FDA Received Date09/20/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;